Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 21, 2010, 6:04 PM CST for 5 counties in Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2010, 6:04 PM CST (00:04 UTC)
- Expired
- Feb 21, 2010, 10:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Laclede County, MO, Miller County, MO, Morgan County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 6:40 PM CST | FLASH FLOOD | Gravois Mills, MO | SEVERAL LOW WATER CROSSINGS FLOODED ACROSS SOUTHERN MORGAN COUNTY |
| Feb 21, 8:00 PM CST | FLASH FLOOD | 9 S Stover, MO | LOW WATER CROSSING ON LITTLE BUFFALO ROAD ALONG THE LITTLE BUFFALO CREEK IS FLOODED WITH WATER NEAR WASTE DEEP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WGUS53 KSGF 220004
FFWSGF
MOC029-105-131-141-169-220400-
/O.NEW.KSGF.FF.W.0003.100222T0004Z-100222T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CST SUN FEB 21 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
NORTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
WESTERN PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 PM CST.
* AT 556 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE
WARNED AREA. SEVERAL LOW WATER CROSSINGS WERE REPORTED FLOODED
ACROSS PORTIONS OF EASTERN CAMDEN...SOUTHERN MORGAN AND MILLER
COUNTIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
ROUTE H...3 MILES NORTHWEST OF STOUTLAND...
ROUTE K AT ATWELL CREEK 5 MILES SOUTHEAST OF IBERIA.
FLOODING WAS REPORTED ON LITTLE BUFFALO ROAD ALONG LITTLE BUFFALO
CREEK WEST OF GRAVOIS MILLS. ADDITIONAL FLOODED LOW WATER ROADS WERE
REPORTED EAST OF MONTREAL ON WET GLAIZE ROAD AND NEAR RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3842 9241 3834 9240 3833 9220 3761 9219
3760 9286 3789 9286 3789 9266 3812 9260
3821 9265 3818 9301 3828 9308 3839 9308
3840 9307 3843 9285
$$
HATCH1 follow-up statement
737
WGUS73 KSGF 220354 RRA
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CST SUN FEB 21 2010
MOC029-105-131-141-169-220405-
/O.EXP.KSGF.FF.W.0003.000000T0000Z-100222T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-PULASKI MO-CAMDEN MO-MILLER MO-MORGAN MO-
954 PM CST SUN FEB 21 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CST FOR EASTERN
CAMDEN...MILLER...NORTHERN LACLEDE...SOUTHERN MORGAN AND WESTERN
PULASKI COUNTIES...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD
WARNING VALID UNTIL 4 AM.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3842 9241 3834 9240 3833 9220 3761 9219
3760 9286 3789 9286 3789 9266 3812 9260
3821 9265 3818 9301 3828 9308 3839 9308
3840 9307 3843 9285
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 1:44 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 21, 1:44 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 144 PM CST SUN FEB 21 2010 .DISCUSSION... ...OVERVIEW... MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES/TYPE TONIGHT AND THEN WITH TEMPERATURES THE REMAINDER OF THE FORECAST PERIOD. ...CURRENTLY... LOW PRESSURE LOCATED OVER SOUTHWEST MISSOURI ALONG A STATIONARY BOUNDARY FROM NEAR JOPLIN TO OSAGE BEACH. HAS NOT BEEN MUCH MOVEMENT WITH TEMPERATURES TODAY WITH CLOUD COVER/RAIN AND LITTLE PUSH EASTWARD OF COLDER AIR MASS YET. NEXT ROUND OF HEAVIER RAIN WAS PUSHING INTO SOUTH CENTRAL MISSOURI AND LOOKS TO AFFECT AREAS EAST OF A BRANSON TO ROLLA LINE. SHARP CUTOFF OF PRECIPITATION FROM NEAR CASSVILLE TO OSCEOLA WITH SOME ADDITIONAL LIGHT PRECIPITATION STILL OCCURRING FURTHER WEST IN NORTH CENTRAL OKLAHOMA. ...FORECAST... EXPECT THE HEAVIER RAIN TO SHIFT ACROSS SOUTH CENTRAL MO THROUGH THE REST OF THE AFTERNOON AND DURING THE FIRST FEW HOURS OF THE EVENING HOURS. SURFACE LOW WILL CONTINUE TO LIFT EAST-NORTHEAST ACROSS THE CWA THROUGH THE EVENING WITH COLDER AIR MOVING INTO THE WESTERN CWA BEHIND THE LOW. MAY SEE A TRANSITION OVER TO LIGHT SNOW IF PRECIPITATION IN NORTH CENTRAL OKLAHOMA CAN MOVE INTO THE FORECAST AREA WHICH MODELS ARE HINTING AT DURING THE EVENING HOURS. MOST OF THE PRECIPITATION WILL REMAIN LIGHT AND AM NOT EXPECTING MUCH IN THE WAY OF ACCUMULATION...POSSIBLY UP TO A HALF AN INCH IN OUR FAR NORTHERN CWA. AT THIS POINT DOES NOT APPEAR ENOUGH WINTRY PRECIPITATION TO WARRANT ANY KIND OF HEADLINES. REMAINDER OF WEEK WILL BE DOMINATED BY COLDER THAN NORMAL TEMPERATURES. NORTHERN STREAM TROUGH WILL DIG INTO THE OHIO VALLEY ON WEDNESDAY WHICH WILL REINFORCE THE COLDER AIR MASS OVER THE REGION. LOWS IN THE TEENS TO LOW 20S AND HIGHS IN THE 30S WILL BE COMMON THROUGHOUT THE WEEK. MOISTURE WILL BE LIMITED AND LITTLE OR NO MEASUREABLE PRECIPITATION IS EXPECTED. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS CAN EXPECT IFR CONDITIONS THROUGH MOST OF THE NEXT 24 HOURS. A LOW PRESSURE SYSTEM ALONG WITH AN ASSOCIATED COLD FRONT WAS CREATING PRECIPITATION AND LOW CLOUD COVER THIS AFTERNOON. ONCE THE COLD FRONT SURGES THROUGH BOTH THE SPRINGFIELD AND BRANSON AIRPORTS...CEILINGS WILL FALL WELL BELOW THE IFR THRESHOLD. JOPLIN IS ALREADY EXPERIENCING THESE LOWER CEILINGS AND WILL CONTINUE TO DO SO THROUGH THE EVENING AND OVERNIGHT PERIOD. RAIN WILL CAUSE LOWER VISIBILITIES FOR SPRINGFIELD AND BRANSON THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING PERIOD. THIS RAIN COULD BE MODERATE AT TIMES...CAUSING IFR VISIBILITIES. THE JOPLIN AIRFIELD WILL EXPERIENCE MORE FOG THAN RAIN...HOWEVER...A FEW RAIN SHOWERS COULD BRIEFLY FALL OVER THIS AIRFIELD. SURFACE WINDS WILL SHIFT TO THE NORTH UPON THE PASSAGE OF THE FRONT...AND CONTINUE FROM THE NORTH AT AROUND 10MPH THROUGH THE NEXT 24 HOURS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 21, 12:50 PM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CST SUN FEB 21 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CST SUN FEB 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD NORTH INTO SOUTHERN MISSOURI THIS AFTERNOON. RAINFALL AMOUNTS OF UP TO AN INCH TO INCH AND A HALF WILL BE POSSIBLE WITH THE HEAVIEST RAIN AFFECTING LOCATIONS EAST OF A BRANSON TO ROLLA LINE. THE HEAVY RAINFALL MAY LEAD TO AREAS OF LOCALIZED FLOODING. AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST LATE THIS AFTERNOON INTO TONIGHT...COLDER AIR WILL FILTER IN BEHIND THE LOW AND CHANGE THE RAIN OVER TO LIGHT SNOW. A DUSTING OF SNOW WILL BE POSSIBLE OVER CENTRAL MISSOURI INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...WITH GENERALLY LESS THAN AN INCH OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MUCH COLDER WEATHER WILL MOVE INTO THE AREA FOR THE FIRST HALF OF THE WORK WEEK WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Feb 21, 3:10 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CST SUN FEB 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLASH FLOOD CROSS TIMBERS 38.02N 93.23W
02/21/2010 HICKORY MO PUBLIC
A SMALL CREEK WAS FLOODING A SECTION OF MAIN STREET JUST
ON THE NORTHERN EDGE CROSS TIMBERS. A LADY THAT WORKS AT
GRANNYS KITCHEN HAD TO TAKE AN ALTERNATE ROUTE TO GET
HOME FROM WORK DUE TO THIS FLOODING.
&&
DCRAMERLocal storm report, Feb 21, 3:25 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CST SUN FEB 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 3 E FRISTOE 38.12N 93.22W
02/21/2010 BENTON MO PUBLIC
TURKEY CREEK FLOODED A SECTION OF HEREFORD ROAD WHICH WAS
IMPASSABLE TO MOTORISTS. THIS SECTION OF HEREFORD ROAD IS
APPROXIMATELY THREE MILES EAST OF FRISTOE.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:48 PM CST | Areal Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 3 more | 14 hr |
| Feb 22, 1:01 AM CST | River Flood Warning | SGF | Vernon | 45 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.